Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 213, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 4, 2011, 5:29 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 5:29 PM EDT (21:29 UTC)
- Expired
- Jul 4, 2011, 6:08 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:41 PM EDT | TSTM WND DMG | Winston-Salem, NC | LARGE BRANCHES BROKEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059
WUUS52 KRAH 042129
SVRRAH
NCC057-067-042230-
/O.NEW.KRAH.SV.W.0213.110704T2129Z-110704T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 523 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM OVER LEWISVILLE...OR 9 MILES WEST OF WINSTON-SALEM...
MOVING SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLEMMONS...
WINSTON-SALEM...
MIDWAY...ARCADIA...
WELCOME...
THE FORSYTH COUNTY SHERIFF REPORTED A TREE BLOWN DOWN IN DONNAHA AND
POWER LINES BLOWN DOWN NEAR MOUNT TABOR FROM THE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3584 8047 3584 8043 3586 8042 3585 8039
3586 8039 3589 8042 3590 8039 3589 8037
3596 8038 3599 8043 3601 8042 3602 8044
3626 8040 3625 8003 3583 8005 3582 8048
TIME...MOT...LOC 2128Z 305DEG 16KT 3608 8040
$$
DJF2 follow-up statements
593
WWUS52 KRAH 042154
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT MON JUL 4 2011
NCC057-067-042230-
/O.CON.KRAH.SV.W.0213.000000T0000Z-110704T2230Z/
DAVIDSON NC-FORSYTH NC-
554 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR FORSYTH AND NORTHERN DAVIDSON COUNTIES...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MIDWAY...OR 9 MILES SOUTH OF WINSTON-SALEM...MOVING SOUTHEAST AT 25
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS TO NEAR 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WELCOME AND
THOMASVILLE.
THE STORM HAD SHOWN SOME SIGNS OF WEAKENING BETWEEN 535 PM AND 545
PM. IF THE TREND CONTINUES...THE WARNING MAY BE CANCELLED EARLY.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA IN THE TRIAD AREA.
LAT...LON 3584 8047 3584 8043 3586 8042 3585 8039
3586 8039 3589 8042 3590 8039 3589 8037
3596 8038 3599 8043 3601 8042 3602 8044
3626 8040 3625 8003 3583 8005 3582 8048
TIME...MOT...LOC 2153Z 318DEG 20KT 3596 8028
$$
DJF021
WWUS52 KRAH 042208 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT MON JUL 4 2011
NCC057-067-042217-
/O.CAN.KRAH.SV.W.0213.000000T0000Z-110704T2230Z/
DAVIDSON NC-FORSYTH NC-
608 PM EDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH AND NORTHERN DAVIDSON
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
THE FORSYTH COUNTY SHERIFF REPORTED SCATTERED TREES DOWN DUE TO THE
THUNDERSTORMS IN THE PFAFFTOWN AND VIENNA AREAS. USE CAUTION WHEN
DRIVING THIS EVENING. AVOID ANY DOWNED POWER LINES. IF YOU SPOT A
DOWNED LINE...STAY AWAY FROM IT AND CONTACT LOCAL AUTHORITIES.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA AROUND THE TRIAD.
LAT...LON 3584 8047 3584 8043 3586 8042 3585 8039
3586 8039 3589 8042 3590 8039 3589 8037
3596 8038 3599 8043 3601 8042 3602 8044
3626 8040 3625 8003 3583 8005 3582 8048
TIME...MOT...LOC 2207Z 318DEG 20KT 3590 8022
$$
DJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:05 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 4, 3:05 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT MON JUL 4 2011 .SYNOPSIS... A TROUGH OF LOW PRESSURE BOTH AT THE SURFACE AND ALOFT WILL THROUGH WESTERN AND CENTRAL NORTH CAROLINA THROUGH MID WEEK... BRINGING INCREASED CHANCES FOR SHOWERS AND STORMS THROUGH THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 255 PM MONDAY... THROUGH TONIGHT: OF IMMEDIATE CONCERN IS THE SEVERE WEATHER THREAT. FORECAST RECENTLY UPDATED AND TWEAKED FOR NEW SEVERE THUNDERSTORM WATCHES IN THE NORTHERN PIEDMONT/NRN COASTAL PLAIN... EFFECTIVE UNTIL 8 PM WEST AND 10 PM EAST THIS EVENING. THE COLD FRONT ACCORDING TO SURFACE ANALYSES STILL STRETCHES ACROSS THE MASON DIXON LINE AND OH/IN... WITH A WELL-DEFINED TROUGH FROM SW VA THROUGH EASTERN TN... ALONG AN OUTFLOW FROM EARLIER CONVECTION AND SUPPORTED ALOFT BY DPVA GENERATED BY AN MCV FROM LAST EVENING'S STORMS OVER WESTERN MO. DISCRETE CELLS FORMING ON THE HIGHER TERRAIN ARE RAPIDLY MULTIPLYING AND WILL MOVE WESTWARD INTO THE WATCH AREAS OVER THE NEXT HOUR OR TWO... POTENTIALLY ORGANIZING INTO SHORT BOWING SEGMENTS. MLCAPE IS ALREADY 2500-3000 J/KG IN THE NW CWA AND CLIMBING WITH AN UNCAPPED COLUMN... AND DOWNDRAFT CAPE OVER 1000 J/KG WITH FORECAST SOUNDINGS DEPICTED AN INVERTED-V SIGNAL IN THE LOW LEVELS SUPPORTS A DAMAGING DOWNBURST WIND THREAT... AS WELL AS A SLIGHTLY LESSER LARGE HAIL RISK GIVEN THE -10C TO -30C LAYER CAPE NEAR 800 J/KG. THE REST OF THE PIEDMONT AND NORTHERN COASTAL PLAIN CONTINUES TO DESTABILIZE WITH IMPROVING EFFECTIVE SHEAR TO NEAR 25 KTS... THUS CONVECTION SHOULD BE SUSTAINED WELL INTO THE EVENING AS IT HEADS EASTWARD. HAVE RAISED POPS TO LIKELY ACROSS THE NORTHERN CWA THROUGH THE EVENING. FORECAST SOUNDINGS INDICATE MARGINAL ELEVATED INSTABILITY LASTING OVERNIGHT WITH SOUPY AIR IN THE LOW LEVELS... WILL KEEP A MENTION OF ISOLATED STORMS OVERNIGHT. LOWS 69-73. FOR TUESDAY: MID-UPPER LEVEL SHEAR AXIS WILL PERSIST JUST TO OUR NW WITH WEAK TROUGHING HOLDING AT THE SURFACE. PRECIP WATER VALUES ARE EXPECTED TO HOLD AT 1.5 TO NEAR 2 INCHES... AND WITH MLCAPE ONCE AGAIN EXPECTED TO CLIMB TO AROUND 2000-2500 J/KG... EXPECT ANOTHER ROUND OF NUMEROUS SHOWERS AND STORMS. WITH THE DEEP WARM LAYER AND ANTICIPATED SLOW STORM MOVEMENT... HEAVY RAIN WILL REMAIN A THREAT. HIGHS 89-94. -GIH && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 205 PM... VERY WEAK NEAR SURFACE PRESSURE GRADIENT TUESDAY EVENING OVER CENTRAL NORTH CAROLINA IN A BERMUDA HIGH PATTERN. HINTS ON SOME MODELS OF FLOW BEING MILDLY DIVERGENT AT THE SURFACE... AND AT THE LEAST... QUITE WEAK. MODEL CONSENSUS IS PRECIPITABLE WATERS ACROSS THE AREA IN EXCESS OF 1.75 INCHES AND DO EXPECT A NOCTURNAL LOW LEVEL JET TO DEVELOP TOWARD MIDNIGHT. ADDITIONALLY A BAGGY TROUGH NEAR OR WEST OF THE MOUNTAINS WILL PROVIDE SOME SYNOPTIC NEAR SURFACE CONVERGENCE. PRECIPITATION COVERAGE LIKELY TO DROP OFF WITH LOSS OF HEATING FOR TUESDAY EVENING THEN PICK UP A BIT TOWARD MIDNIGHT AND TO DAWN AS DYNAMICS BECOME SLIGHTLY MORE FAVORABLE. FIFTY/THIRTY RAIN CHANCES NORTHWEST TO SOUTHEAST FOR THE EVENING THEN FORTY PERCENT POPS NORTHWEST SLIDING TO TWENTY PERCENT SOUTHEAST FOR THE LATE NIGHT. A MILD MUGGY NIGHT EXPECTED WITH LOW TEMPERATURES IN THE LOW TO MID 70S. THE ABOVE MENTIONED TROUGH RELATIVELY STATIC THROUGH THURSDAY NIGHT AND PRECIPITABLE WATER REMAINS HIGH. A CONSTANT MOISTURE FEED FROM THE ATLANTIC AND GULF WITH 3000 FEET WINDS IN THE FIFTEEN TO TWENTY-FIVE KNOT RANGE SUGGEST RAIN CHANCES OF AT LEAST 50 PERCENT DURING THE AFTERNOONS... AND PERHAPS TWICE THAT. SEVERE THREAT TINY TO NIL IN THIS ENVIRONMENT. FIND IT DIFFICULT TO BELIEVE THAT ANYONE WILL AVOID GETTING MEASURABLE RAIN DURING THIS PERIOD. MODEL CONSENSUS IS HEAVIER AMOUNTS NORTH AND WEST THAN ELSEWHERE AND GIVEN THE PATTERN THIS IS ACCEPTED. A WIDESPREAD ONE INCH OF RAIN NOT IMPOSSIBLE... WITH THE USUAL HEAVIER AMOUNTS DUE TO PERSISTENT CONVECTION. AFTERNOON TEMPERATURES FORECAST WITHOUT CONFIDENCE AS TIMING AND COVERAGE OF SHOWERS WILL PLAY HAVOC WITH INSOLATION. FAVOR DROPPING HIGH TEMPERATURES UNDER 90 EXCEPT PERHAPS SOUTHEAST... THOUGH SPOTTY 90S ANYWHERE SUNSHINE IS SUFFICIENTLY STRONG. MID 70S FOR LOW TEMPERATURES COMMON WITH CONVECTION DROPPING SOME SPOTS TOWARD 70. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 205 PM... A WEAK MID LEVEL TROUGH WHICH HAD LINGERED OVER THE EASTERN UNITED STATES WILL BE LIFTING NORTHEAST AND BECOMING DIFFUSE OVER NORTH CAROLINA FRIDAY. HOWEVER PRECIPITABLE WATER VALUES REMAIN HIGH AND WEAK LOW LEVEL CONVERGENCE INLAND OF AN INVERTED SURFACE TROUGH... THOUGH WEAK... IS PERHAPS ALL THAT IS NEEDED WHEN COMBINED WITH AFTERNOON HEATING. FIFTY POPS FOR FRIDAY AFTERNOON. CONVECTION DECREASING FRIDAY NIGHT BUT LIKELY TO CONTINUE AT LEAST TO MIDNIGHT. WEAK EAST TO EAST NORTHEAST SURFACE FLOW SATURDAY WITH THE MID LEVELS IN TRANSITION THOUGH NOT YET INTO A BERMUDA HIGH PATTERN. WEAK TROUGH ALOFT OVER THE FOOTHILLS WILL PROVIDE MINIMAL CONVECTIVE SUPPORT. WITH AIR MASS POTENTIALLY DRYING A BIT ALOFT... AFTERNOON RAIN CHANCES FORTY PERCENT. AIR MASS FINALLY SIGNIFICANTLY DRYS ALOFT SUNDAY WITH THE UPPER TROUGH IN THE WESTERN ATLANTIC. A PERHAPS TOO HIGH 30 PERCENT AFTERNOON RAIN CHANCE. WEAK SOUTH FLOW AROUND THE BERMUDA HIGH WITH SOME WEAK MOISTURE ADVECTION MONDAY. CLIMATOLOGY LOOKS GOOD HERE WITH MONDAY AFTERNOON RAIN CHANCES AGAIN 30 PERCENT. COUNTING ON CLOUDS AND PRECIPITATION SUPPRESSING TEMPERATURES FRIDAY AND SATURDAY AFTERNOONS... FOR HIGHS UPPER 80S TO LOWER 90S. A WARMING TREND WITH SUNSHINE... AND HIGH TEMPERATURES MOSTLY LOWER 90S SUNDAY... LOW TO MID 90S MONDAY. ONE MORE MUGGY WARM NIGHT FRIDAY NIGHT WITH LOW TEMPERATURES LOW TO MID 70S... THEN UPPER 60S TO LOWER 70S INTO SUNDAY NIGHT. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 130 PM MONDAY... VFR CONDITIONS WILL DOMINATE THROUGH 18Z TUESDAY... HOWEVER A PERIOD OF INCLEMENT AVIATION CONDITIONS WITH SCATTERED TO NUMEROUS STRONG STORMS AND LOCALLY GUSTY WINDS IS LIKELY OVER THE NORTHERN TERMINAL SITES. A SURFACE FRONT REMAINS STRETCHED JUST TO THE NORTH AND NORTHWEST OF NORTH CAROLINA THIS AFTERNOON... AND WILL EASE SLOWLY SOUTHWARD TONIGHT. THIS FRONT WILL BE ACCOMPANIED BY A MID LEVEL TROUGH STRETCHING FROM THE DELMARVA ACROSS VIRGINIA AND KENTUCKY TONIGHT... AND THE APPROACH OF THIS TROUGH AND FRONT COMBINED WITH AN INCREASINGLY UNSTABLE AIR MASS OVER NORTHERN AND WESTERN NORTH CAROLINA WILL SPAWN THUNDERSTORMS THIS AFTERNOON... AFFECTING INT/GSO AROUND 18Z TO 23Z... AND RDU/RWI 20Z-02Z. STORMS ARE EXPECTED TO AFFECT FAY 23Z TO 06Z BUT ARE LIKELY TO BE WEAKER AS DEEP LAYER WINDS HERE ARE VERY LIGHT. IN AND NEAR THESE STORMS... MVFR TO IFR CEILINGS/VISIBILITIES AND GUSTS OVER 50 MPH ARE POSSIBLE... WITH A LESSER THREAT OF HAIL FROM MARBLE TO QUARTER SIZE. OUTSIDE OF THESE STORMS... CEILINGS SHOULD BE VFR ABOVE 4 THOUSAND FEET WITH VFR VISIBILITIES. PATCHY MVFR/IFR FOG AND SMOKE IS POSSIBLE MAINLY AT FAY/RWI AFTER 06Z THROUGH 13Z TUESDAY MORNING AS THE LOW LEVELS DECOUPLE... AND THESE SAME LOCATIONS ARE ALSO LIKELY TO SEE LOW LEVEL JETTING TONIGHT... WITH NEAR SURFACE WINDS OF 6 TO 10 KNOTS INCREASING QUICKLY TO NEAR 25 KNOTS AT 800 TO 1200 FEET AGL. VFR CONDITIONS WILL RESUME AGAIN BY MID MORNING TUESDAY... HOWEVER ANOTHER ROUND OF STORMS IS LIKELY BY MID AFTERNOON AT ALL SITES. LOOKING BEYOND 18Z TUESDAY AFTERNOON... THE THREAT FOR SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST EACH DAY THROUGH AT LEAST THURSDAY... MAINLY (BUT NOT ONLY) IN THE AFTERNOON AND EVENING HOURS. ANY STORM COULD PRODUCE A PERIOD OF HEAVY RAIN WITH SURFACE WIND GUSTS OVER 30 MPH AND MVFR VISIBILITIES AND CEILINGS. PATCHY MVFR FOG IS POSSIBLE EACH MORNING FROM 08Z-13Z AS WEAK SURFACE TROUGHING AND PLENTIFUL MOISTURE HOLD OVER THE REGION. SLIGHTLY DRIER WEATHER IS EXPECTED LATE FRIDAY INTO SATURDAY. -GIH && .CLIMATE... HERE ARE THE TEMPERATURE RECORDS FOR JULY 4TH. RDU (RALEIGH-DURHAM AIRPORT): JUL 4: RECORD HIGH 99 (2002) - RECORD HIGH MINIMUM 75 (2006) GSO (GREENSBORO PIEDMONT TRIAD AIRPORT): JUL 4: RECORD HIGH 98 (1970) - RECORD HIGH MINIMUM 72 (2005) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...99 LONG TERM...99 AVIATION...HARTFIELD
Hazardous weather outlook, Jul 4, 4:15 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 415 PM EDT MON JUL 4 2011 NCZ007-021>024-038-039-051330- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 415 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN AND WESTERN NORTH CAROLINA THIS AFTERNOON... AND MOVE TO THE EAST ACROSS THE CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE GREATEST COVERAGE WILL BE ALONG AND NORTH OF HIGHWAY 64. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH DAMAGING WIND GUSTS OVER 60 MPH AS THE MAIN THREAT. HAIL UP TO THE SIZE OF QUARTERS IS ALSO POSSIBLE. THE MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE STORMS WILL BE BETWEEN 4 PM AND 9 PM. THE SLOW MOVEMENT OF THESE STORMS MAY PRODUCE LOCALIZED FLOODING ESPECIALLY IN URBAN AREAS. ANYONE WITH OUTDOOR PLANS THROUGH THIS EVENING SHOULD GO IMMEDIATELY TO A SAFE SHELTER IF STORMS APPROACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ008>011-025>028-040-041-051330- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE- 415 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN AND WESTERN NORTH CAROLINA THIS AFTERNOON... AND MOVE TO THE EAST ACROSS THE CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE GREATEST COVERAGE WILL BE ALONG AND NORTH OF HIGHWAY 64. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH DAMAGING WIND GUSTS OVER 60 MPH AS THE MAIN THREAT. HAIL UP TO THE SIZE OF QUARTERS IS ALSO POSSIBLE. THE MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE STORMS WILL BE BETWEEN 4 PM AND 10 PM. THE SLOW MOVEMENT OF THESE STORMS MAY PRODUCE LOCALIZED FLOODING ESPECIALLY IN URBAN AREAS. ANYONE WITH OUTDOOR PLANS THROUGH THIS EVENING SHOULD GO IMMEDIATELY TO A SAFE SHELTER IF STORMS APPROACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ073>078-083>086-088-089-051330- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- 415 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A FEW STRONG STORMS ARE EXPECTED THROUGH THIS EVENING. A STORM OR TWO COULD PRODUCE STRONG WIND GUSTS OVER 40 MPH. ALSO... ONGOING WILDFIRES IN BLADEN COUNTY NEAR THE CUMBERLAND COUNTY LINE AS WELL AS OVER PENDER COUNTY MAY PRODUCE AREAS OF SMOKE WHICH COULD REDUCE VISIBILITY AND LEAD TO POOR AIR QUALITY THROUGH TONIGHT. THE SMOKE IS MOST LIKELY TO AFFECT CUMBERLAND... SAMPSON... WAYNE... AND WILSON COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ042-043-051330- JOHNSTON-WILSON- 415 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN AND WESTERN NORTH CAROLINA THIS AFTERNOON... AND MOVE TO THE EAST ACROSS THE CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE GREATEST COVERAGE WILL BE ALONG AND NORTH OF HIGHWAY 64. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH DAMAGING WIND GUSTS OVER 60 MPH AS THE MAIN THREAT. HAIL UP TO THE SIZE OF QUARTERS IS ALSO POSSIBLE. THE MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE STORMS WILL BE BETWEEN 4 PM AND 9 PM. THE SLOW MOVEMENT OF THESE STORMS MAY PRODUCE LOCALIZED FLOODING ESPECIALLY IN URBAN AREAS. ANYONE WITH OUTDOOR PLANS THROUGH THIS EVENING SHOULD GO IMMEDIATELY TO A SAFE SHELTER IF STORMS APPROACH. ALSO... ONGOING WILDFIRES IN BLADEN COUNTY NEAR THE CUMBERLAND COUNTY LINE AS WELL AS OVER PENDER COUNTY MAY PRODUCE AREAS OF SMOKE WHICH COULD REDUCE VISIBILITY AND LEAD TO POOR AIR QUALITY THROUGH TONIGHT. THE SMOKE IS MOST LIKELY TO AFFECT CUMBERLAND... SAMPSON... WAYNE... AND WILSON COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 4, 4:34 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT MON JUL 4 2011
NCZ024-025-042115-
DURHAM-ORANGE-
434 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE AND DURHAM COUNTIES
THROUGH 515 PM EDT...
AT 432 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
SOUTHEAST OF HILLSBOROUGH...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DURHAM...GORMAN...AND
OTHER AREAS ALONG THE INTERSTATE 85 AND INTERSTATE 40 CORRIDOR IN
ORANGE AND DURHAM COUNTIES.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING...PARTICULARLY ALONG INTERSTATE 85 AND INTERSTATE 40 IN
ORANGE AND DURHAM COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3610 7881 3607 7879 3607 7875 3603 7875
3602 7874 3603 7872 3601 7870 3597 7871
3592 7876 3593 7880 3592 7881 3592 7926
3613 7926 3616 7880
TIME...MOT...LOC 2032Z 268DEG 10KT 3603 7900
VINCENTSpecial weather statement, Jul 4, 4:39 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT MON JUL 4 2011
NCZ038-042130-
DAVIDSON-
439 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WERE SLOWLY APPROACHING DAVIDSON COUNTY AND
THE YADKIN RIVER FROM THE WEST...
AT 437 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 50 MILES
WEST OF ARCADIA...OR ABOUT 35 MILES WEST OF MOCKSVILLE...MOVING EAST
AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
THE YADKIN RIVER.
HAZARDS INCLUDE...
GUSTY WINDS OF AT LEAST 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
BOATERS ON THE WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD PREPARE TO
SEEK SAFE HARBOR. THOSE CAMPING SHOULD BE PREPARED TO TAKE SHELTER.
BASED ON THE LATEST TRACK OF THE STORMS...THEY COULD COME CLOSE TO
THE YADKIN RIVER BY AROUND 530 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR CENTRAL NORTH
CAROLINA.
&&
LAT...LON 3584 8049 3584 8043 3586 8042 3585 8039
3588 8042 3590 8040 3589 8037 3597 8040
3598 8038 3600 8027 3551 8014 3551 8019
3558 8021 3568 8034 3572 8033 3571 8038
3574 8046
TIME...MOT...LOC 2037Z 275DEG 31KT 3577 8112
DJFLocal storm report, Jul 4, 5:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG 1 ENE ROANOKE RAPIDS 36.46N 77.64W
07/04/2011 HALIFAX NC AMATEUR RADIO
TREE DOWN ON A SHED ON WOODLAND ROAD IN ROANOKE RAPIDS.
&&
EVENT NUMBER RAH1100971
VINCENTLocal storm report, Jul 4, 5:18 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG DONNAHA 36.23N 80.43W
07/04/2011 FORSYTH NC 911 CALL CENTER
TREE DOWN ON SPAINHOUR MILL ROAD
&&
EVENT NUMBER RAH1100972
SECLocal storm report, Jul 4, 5:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 3 W HALIFAX 36.33N 77.64W
07/04/2011 M41 MPH HALIFAX NC ASOS
41 MPH GUST AT KIXA AWOS AT 515 PM.
&&
EVENT NUMBER RAH1100973
VINCENTSpecial weather statement, Jul 4, 5:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT MON JUL 4 2011
NCZ025-040-041-042230-
CHATHAM-DURHAM-WAKE-
529 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...DURHAM AND CHATHAM
COUNTIES THROUGH 630 PM EDT...
AT 529 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PARKWOOD...OR ABOUT OVER DURHAM...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BETHESDA...RESEARCH
TRIANGLE PARK...MORRISVILLE...RDU INTERNATIONAL AIRPORT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. MAKE SURE THAT LIGHTNING IS
WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3602 7854 3600 7851 3564 7861 3580 7906
3586 7903 3587 7901 3594 7901 3609 7895
TIME...MOT...LOC 2129Z 277DEG 8KT 3593 7889
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:53 PM EDT | Special Weather Statement | RAH | Orange | 37 min |
| Jul 4, 3:58 PM EDT | Special Weather Statement | RAH | Halifax | 32 min |
| Jul 4, 4:09 PM EDT | Special Weather Statement | RAH | Forsyth | 66 min |
| Jul 4, 4:29 PM EDT | Special Weather Statement | RAH | Halifax | 46 min |
| Jul 4, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 57 min |
| Jul 4, 4:34 PM EDT | Special Weather Statement | RAH | Durham, Orange | 41 min |
| Jul 4, 4:39 PM EDT | Special Weather Statement | RAH | Davidson | 51 min |
| Jul 4, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 48 min |
| Jul 4, 4:47 PM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
| Jul 4, 5:05 PM EDT | Flash Flood Warning | RAH | Halifax | 115 min |
| Jul 4, 5:08 PM EDT | Areal Flood Advisory | RAH | Orange | 3 hr |
| Jul 4, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 46 min |
| Jul 4, 5:29 PM EDT | Special Weather Statement | RAH | Durham, Wake | 61 min |
| Jul 4, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 60 min |
| Jul 4, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 39 min |
| Jul 4, 5:37 PM EDT | Areal Flood Advisory | RAH | Forsyth | 102 min |
| Jul 4, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 60 min |
| Jul 4, 5:56 PM EDT | Areal Flood Warning | RAH | Durham | 2 hr |
| Jul 4, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 42 min |
| Jul 4, 6:10 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 65 min |
| Jul 4, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 50 min |
| Jul 4, 6:17 PM EDT | Special Weather Statement | RAH | Durham | 58 min |
| Jul 4, 6:24 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 2 hr |
| Jul 4, 6:27 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash, Warren | 3 hr |
| Jul 4, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Montgomery, Randolph | 54 min |
| Jul 4, 6:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 31 min |
| Jul 4, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 36 min |
| Jul 4, 6:53 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 19 min |
| Jul 4, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 51 min |
| Jul 4, 7:00 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jul 4, 7:30 PM EDT | Special Weather Statement | RAH | Moore | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.